Had 2nd FEC last Tuesday and still in the fuzzy, tired not quite with it stage (not easy with 3 kids under 8!). I got a sore throat on the last round but usually later on around 10 days afterwards.
I have a sore throat all day today and it even woke me last night enough to take painkillers. Should I be a pain and phone the ward to let them know? As you can probably tell I am rubbish as knowing when to seek help etc!
I hate these few days afterwards when I feel half there and trying to combat the tummy effects of steroids with Movicol and Gaviscon…blah blah.
Yeah, I would ring the ward as it could be your immune system going down again. I had EC over 2 yrs ago and after my first one got a bit of a sore throat. Was advised to get GP emergency service to have a look, they couldn’t see anything and otherwise I felt fine but she sent me to hospital to an assessment ward rather than A&E. A blood test showed very low neuts and I was sent to the oncology ward at 1.30am and immediately put on iv anti-biotics and saline drip. Was fine after 2 days in and it never happened again. Although I felt I was being a real nuisance, the oncologists that came to see me said I’d done absolutely the right thing at an early enough stage to get better quickly.
Hope this doesn’t scare you but it’s sooo much better to be safe than sorry.
Best wishes, Liz
I would back up what lizcat says. It is better to be safe than sorry. I know it is always so hard at these times because we just think we are making a fuss but this chemo is serious stuff and so is what it does to our bodies. No infection is safe so do contact your ward and let them make the decisions. Hope all is well.
I had the same and called the hospital… they checked my immune level… very low and was put of 7 days of antibiotcs… finished that now ready for next FEC on Tuesday…
Will let you know if its ok for next one
ring them to make sure… hope you havent got a temperature…
take good care
Thanks for your replies, I am waiting a doc from the ward to call me back. I feel so wiped out and all I want to do is sleep! Got an upset tummy, but no temp just feel really shaky.
I think I will ring them back and find out what to do.
let us know how it has gone… try not to worry… i know thats hard
Hi jbug. Best to get it checked out - especially If you are feeling unwell too. If it’s any consolation I had a sore throat after all my chemos - didn’t need antibiotics but I found gargling with salt water a huge relief. Hope you feel better soon.
Thanks again, had a call from the ward. The doc said to keep an eye out for a temperature, but otherwise to rest up. Think I may go and hibernate for a few days til the storm has passed!
Hope your feeling better, reading the comments on one of the other posts… we are normal… yippee
Someone said it felt like a gob stopper in the back of her throat… to me that is it! yippee…
hope you feeling better… when is your next chemo…
how are you coping with it all…
hope you have a good day
hope you feel easier, soon. when i was doing chemo (fec) i had to drink lots and lots of water- or else i would have a really sore throat.
Feeling much better today thankyou…sore throat gone for now although hubby now has it and ten times worse of course!
I have been drinking loads of water and found it does help, it seems to help me feel less groggy headed too.
Arggh just when I thought all was well, the last couple of days I have had this feeling like something is stuck in my throat, quite a way down.
Today I am finding that everytime I swallow it hurts and feels like my oesophegus (sp?) is being strangled! Phoned the clinic again and she asked if I had white patches on tongue or back of mouth, no, has suggested that I ask GP for anti-fungals as it may be thrush.
I bl**dy hate this chemotherapy, I feel like such a hypochondriac and I’m never usually ill.
Rant over I promise!
I had the same feeling with my oesophegus (?) the dr said it cold be torn from vomiting but after forum replies… someone said it feels like a gob stopper at the back of your throat hurting when swallows… yep that is perfect description to me…
Keep writing as it helps to let it all out to people who understand…and can offer advice…
love Van x
Thanks Van, hope you’re ok?
The GP wanted to see me anyway this afternoon, he had a look and said he didn’t think it was thrush as there was no sign in my mouth, but took a swap and gave me the anti-fungals anyway. He also did a blood test, so we shall see
It is a right pain in the a55 swallowing, it seems to be as low as near my collar bone?! Guzzling a bit of gaviscon too in the hope that might help.
let me know if the gaviscon works…
Hi, don’t know if this will help at all.
The steroids given with chemo give me chronic heartburn/indigestion. (I have liver mets which add to this.) It feels like something is stuck anywhere between the top of my throat and the bottom of my breast bone. Sometimes it burns, sometimes it just hurts.
I was prescribed Lanzoprazole (stops your stomach producing acid I think) and this has worked far better than Gaviscon for me.
I also get oral thrush from the chemo. Tongue goes yuk, throat feels like it’s being peeled and mouth flakes. This only happens for a few days and then goes away til next time. There are some mouth drops (can’t remember the name but begins with N) that can be prescribed for this.
Good luck with all of your treatments.
Bad Fairy x
Hiya, Had results from throat swap and it is clear and not thrush. So have stopped taking the anti-fungals as the gp advised. Been taking gaviscon and the problem is still there so will have to ask again at the hospital I guess!
I had my first FEC chemo this morning and my sore throat started in the last ten minutes. It started with an odd feeling in my nose, as if I was aware of the inside of my nose.
Yes, do call your Breast Care Nurse if you’re worried, and err on the side of caution if you suspect you’re coming down with something. However, it might help to know that chemotherapy targets fast-growing cells - i.e., cancerous cells - and fast-growing cells include those in your mouth and nose as they are replenished regularly. They will be sensitive to chemo too.
Obviously, a sore throat can also indicate other things but the nose/throat thing could just be a side-effect of the chemo doing its job.
I hope this helps.
P.S. Re: Oral thrush. N for Nystatin? I had it last year (“slimey tongue”, I called it) and it was cleared in a few days with the drops. Info at netdoctor.co.uk/medicines/100003722.html
P.P.S Re: acid stomach, I was also give a packet of Lanzoprazole for heartburn and told to take one pill every day.
If you have heartburn, try cutting out orange juice as this turned out to be the main source of my heartburn when I started counting calories and stopped drinking orange juice.
Try cranberry juice instead.
thanks for the advice about orange juice… cause thats all im drinking… arrgh back to foul tasting water
Hope your ok… Ive got that bloomin gob stopper of a sore throat again… like a crisp is stuck in my throat… hurts big time …
Day 8 of 2nd round and its pants… very tearful…
Has anyone had their periods stop… do they stop… mine are late…
keep in touch
Hi Van, My periods are almost non exsistant now coming upto my 4th FEC. My Onc said they will more than likely stop, See there is some positives!
Te bad side is I still get te cramps, irratability 10 times worse, but this could also be the chemo.
Sore throat, runny nose which is now sore! Sore wrinkly hands, yep all symptoms of chemo!
Sorry to cheer you ladies up, i will try and pop in on more of a positive note next time!
Oh, still got some vacancies left for holiday in Spain if anyone interested PM me…
Love Teresa xxx